Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having pain on lung, dizziness, trouble concentrating and extreme fatigue. Found kidney stone. Any relation?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
I have been having pain in my lower left lung, a small rash on my back, periods of extreme fatuige, dizziness and trouble concentrating. I had blood work done and white count (11.7)was elevated (but i have not had a fever)and my glucose level was 39(I am not diabetic). I had a CT and it showed kidney stones an a mostly collapsed gallbladder. X-ray and ultrasound were normal.
Posted Tue, 10 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Pankaj Malhan 7 hours later
Brief Answer:
Infection

Detailed Answer:

Hi

Thanks for asking.

A combination of rash, pain on the left lower chest, with fatigue and dizziness along with high WBC count suggest infection.

Infection can be viral or bacterial depending upon how toxic the patient is, A very high fever along with very high count argues for bacterial infection.

Please go for x XXXXXXX chest and sputum examination to reach the diagnosis.

I do not think kidney stones as such are related to this illness , although having stones predisposes a person to urinary tract infections.

X XXXXXXX and ultrasound is normal in viral infection.

I think you need some anti inflammatory medicines for the pain.

Viral infections usually subside of their own in a few days with supportive measures like Rest, fluids, Good diet and Paracetamol.

Thanks.

Please let me know if you need more information.
Above answer was peer-reviewed by
 
Follow-up: Having pain on lung, dizziness, trouble concentrating and extreme fatigue. Found kidney stone. Any relation? 2 hours later
This has been going on for at least 4 months so it has been long enough that any virus should have cleared up by now. I haven't even had a cold in at least six months. Just constant pain in what feels like the lining of my lung. At times the pain has gotten worse and spread to my back and right side so much so that it hurt to lift my arms. Is there anything like a tests/procedure I can request that can help determine the cause if the pain/hypoglycemia. It just seems that the two main symptoms along with the kidney stones have to be related somehow.
 
 
Answered by Dr. Pankaj Malhan 39 minutes later
Brief Answer:
Auto immune

Detailed Answer:
Constant pain in the lining of the lungs is called Pleuritis.If it is happening for the last four months acute infection is not a likely possibility. I think you should look at autoimmune disorders , they can present with pleuritis, hypoglycemia, renal stones, increased white cell counts, etc.

You can request your doctor to order for ESR, CRP, XXXXXXX RA Factor, Thyroid Profile to start with. The tests will provide clues to proceed with further management.

Hope this helps. Let me know if you need clarifications

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Having pain on lung, dizziness, trouble concentrating and extreme fatigue. Found kidney stone. Any relation? 7 hours later
Thanks, I will look into that.
 
 
Answered by Dr. Pankaj Malhan 16 minutes later
Thanks.
Above answer was peer-reviewed by
 
Follow-up: Having pain on lung, dizziness, trouble concentrating and extreme fatigue. Found kidney stone. Any relation? 38 minutes later
One last question. I was diagnosed with pleurisy in college and I initially went to the doctor thinking that is what it was this time. It did not show up in the X-ray or CT. Is that normal?
 
 
Answered by Dr. Pankaj Malhan 2 hours later
Pleurisy is inflammatory reaction of the lining of the lungs , usually presents with chest pain.

It does not have any specific visible XXXXXXX on the X XXXXXXX or CT.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor